Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

142 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes blurred vision with brain fog and dizziness?

Answered by
Dr.
Dr. Naveen Kumar

ENT Specialist

Practicing since :2001

Answered : 2373 Questions

default
Posted on Tue, 19 Aug 2014 in Ear, Nose and Throat Problems
Question: Symptoms started: 10 Months ago, and getting worse

Reason for Consult:
Constant Vision Problems (Blurry, Haze, Dim). Brain Fog. Detachment and Dissacotiation as if in a dreamworld. Feeling Spaced Out. Dizzy Spells. Severe Anxiety and Panic. Headaches and head pressure. Feeling Unco-ordinated and off balance at times. Fatigue. Depression now as well due to long suffering.

Patient:
41 Years Old. Was Fit, Active. Secure with good life. Highly educated. No sudden changes in life. No history of mental illness. Great Family. Great Friends. Great career.

Suspect Labs:
Brain MRI showing 12 White Matter Lesions and Sinus infalmmation
Higher than normal Cortisol
Igenex Labs tested suspicious for Lyme Disease. Subsequently visited Doctor in New York who started treating me for Lyme Disease, Bartonella and Babesia. However, I find the diagnosis suspect as I tested negative for all of that in Canadian Labs.

Medical Visit History:
Seen Many Doctors. Have had much conflicting information. GP said anxiety disorder. Phychiatrist said suspects Biological reason as he suggested it would rare and ususual for someone like to me to suddenly develop a mental illness out of nowhere. MS Specialist ruled out MS. Still have not found cause or reason to brain lesions, but they are of concern to me. Doctor in USA said Lyme disease. Specialist in Canada said NOT lyme disease. Very confusing

Drug history
Initially prescribed Clonazepam 1.5 MG per day (helped for a few weeks)
Tried Lexapro, Paxil and Pristiq
Currently Tapering Clonazepam. Down to 0.5mg per day. is of no help. Been on it 10 months.

Patient Story:
Last September I had a strong and strange feeling. This feeling scared me so much it launched me into a panic attack. Since then, it has been nothing short of a nightmare as I continue to degrade. Because I am 41 years old, fit, financially secure and have a great family and friends and never had issues with panic or anxiety before, I found it odd that I would suddenly develop an anxiety disorder so I was convinced it was something physical that was triggering the anxiety. I got a brain MRI which showed 12 non-specific lesions. A follow up for MS proved negative. I was tested for Lyme disease, which also came back negative in Canada, but suspicious for Lyme and Bartonella at Igenex in USA. I am currently on clonazepam (Klonopin) 0.5 mg per day. I suffer daily with constant Vision problems, XXXXXXX Fog, Head pressure, Feeling surreal as if in a dreamworld, dizzy spells, severe anxiety and feeling detached.

This has completely consumed my life. I am in a constant state of waiting to see other specialist, but wait times for appts are months. And I keep degrading and am losing control of my life and family. I have 2 young children (10 and 8) and I need to find an answer for them. I have reached a point of desperation and despair and truly need to reach out for some other help.

I will attach Lab work and imageing results.

Because of my symptoms of being dizzy and lightheaded as well as ocassionally feeling like I have stuffed ears, I am wondering if this could be caused by a Vesitbular disorder, or perhaps Eustachian Tube Dysfunction?
doctor
Answered by Dr. Naveen Kumar 4 hours later
Brief Answer:
Please see the answer below...

Detailed Answer:
Hi

Thanks for posting the query

I have gone through the elaborate history posted by you. I'll try my best to help you with this problem.

In your history, there is a mention about sinus inflammation, as confirmed by the CT scan. Sinus inflammation can cause ear discomfort as well as light headedness. Ear discomfort is due to blockage of the Eustachian tube. And, light headedness could be secondary to the retained secretions in the sinus.

Apart from this, even Ménière's disease can also present with similar symptoms. This is usually associated with dizziness associated hearing loss and tinnitus.

I would suggest you consult a good ENT specialist for a complete examination and management. Also, you may require audiological studies to confirm the same.

Hope I have answered your query; I'll be available for the follow up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Panic attack

doctor1 MD

My 4 year old daughter is due to have an MRI in a week. Neurologist says she wants brain and spine due to her not being potty trained yet or even able to realize she has had a bowel movement....she has been to several docs and clinics and no firm diagnosis,... could the neurologist be thinking tethered cord??? She does have Sensory Processing Dissorder, Anxiety with panic attacks, major sleep disruption issues and hallucinations. They are doing a sleep deprived EEG to see if some of her myoclonis is seizure related. She is on meds: Risperidone and clonidine, with 3 mg. of melatonin as well. She has O.T. and P.T. once per week, with alot of motor control issues, gait , balance and ataxia. I feel she may have most definitely a chromosome deletion problem, genetic...somthing in that area. At one point they mentioned DiGeorge Syndrome, then didn t want to test. I had a Fragile X test started, and it came up negative. (my daughter also has alot of tantrums and inconsolable crying where she cannot stop. Where should I go if MRI and EEG come up with no answers...What next??? Her current psychiatrist suggests I stop looking for answers and work with what I have... I dont think that s a good idea...this is my daughter ...Please give me your opinion.... Thank You So Much, Michelle

doctor1 MD

My heart feels strange sometimes. Sometimes it beats to hard it feels like its going to beat out of my chest. It sometimes has an uneven beat or it skips a beat. I also have anxiety attacks for no reason sometimes. I am a 32 year old male and of a healthy weight. I am very active. I do have neurofibromitosis.

doctor1 MD

My mum (79) demanded that she come off bisoprolol after taking for 3 years, as she felt she should not have been on it. The doctor agreed and she is now suffering with increased heart rate (120bpm) at times, but wont see a doctor. She suffers generally with her nerves and feels that going back on the bisoprolol again will calm her down. Is she just panicing or will the panic attack be because of coming off the bisoprolol? She also came off bumetanide at the same time, for the same reason (ie she felt she should never have been put on those tablets)

doctor1 MD

For the past few days I have had heart palpatations, sore arm, chest pain, and pains in my legs alongside numbness in my arm. Is this just an anxiety attack? I had a hemotoma in my leg and was petrified they were linked, but each time I showed the doctors they didn't seem to think this was a possibility. I just need reassurance that it is only anxiety.

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the emergency room that day but was cleared to go home Right now he is chilled again and very nervous

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy